MAUDE Adverse Event Report: COVIDIEN 980 VENTIILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTIILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENNISB
Medical Device Problem Codes Smoking (1585); No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: a medtronic service engineer (se) inspected the ventilator but it did not start up.The se replaced the power controller and power distribution printed circuit board (pcb).When the ventilator turned on, smoke was found to be coming from the graphical user interface (gui) housing, the battery packs were noted to have their red light emitting diode (led) lit and the ventilator fan was found to be noisy.The gui assembly, battery pack and fan were replaced.The unit passed testing and operated within the manufacturing specifications and was returned to the customer.If the replaced parts are returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 980 ventilator shut down and had a smoking/burning smell.The patient was placed on an alternate ventilator and there was no harm to the patient as a result of the event.During evaluation of the device, smoke was found to be coming from the graphical user interface (gui) housing.

Brand Name
980 VENTIILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
IE 
MDR Report Key10493952
Report Number8020893-2020-00146
Device Sequence Number16694085
Product Code CBK
UDI-Device Identifier10884521171749
UDI-Public10884521171749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENNISB
Device Catalogue Number980X1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2020
Initial Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1